Women With ADHD ADD

For Women with ADHD ADD Who Want to Connect

Hi, All.  Have any of you on Adderall XR experienced hair loss that you attribute to the medication?  I've been on it for 4 months, and love how it helps my ADHD.  But I've recently noticed a lot of hair falling out.  Diffusely, not in patches.  Like normal hair loss after having a baby, for example.  My psychiatrist said that Adderall does not list hair loss as a known side effect, but she would not say it's impossible.  I did lose a fair amount of weight (nearly 30 lbs.) in a short period of time since taking the meds.  My doc said it's more likely that the sudden weight loss is the culprit. 

 

I'm not ready to give up on this medication, but I'm wondering if this has happend to anyone else. Thanks!

 

 

Views: 2664

Reply to This

Replies to This Discussion

I would rather go bald ! ! I could buy a wig or look sexy like Demi or Shanade! lol my medicstiOn is Vyvance and I am nOt sure it is working as well as I would like it too? I go back to Dr Thursday to discuss options. 
I would rather go bald ! ! I could buy a wig or look sexy like Demi or Shanade! lol my medicstiOn is Vyvance and I am nOt sure it is working as well as I would like it too? I go back to Dr Thursday to discuss options. 

LOLZ - I'm with you, Andrea!  When my doc suggested I go off the meds for a month to see if my hair would stop falling out, I told her I'd rather wear a wig!  I'm remaining hopeful that it's just the weight loss.  Doc told me to try vitamines also.  I guess we'll see what happens!  Good luck with your doctor appointment!  I'm a huge fan of the Adderall XR.  I haven't tried anything else yet. 

YES!!! My hair is in poor condition too. I've taken Adderal Xr for 2 years. I can live with it,easier then AADD.

So, here's my theory, see what you all think. I don't think the Adderall is making our hair fall out, in my case I think my eating habits are so awful because I'm on adderall and my body is so messed up that its not absorbing the nutrients I do eat and thats what is making my hair fall out. I don't eat good on adderall. What do you think?

Just like when the dentist told me you can't get gum disease from it. Well I take excellent care of my teeth and I started noticing my gum receeding on one of my teeth. I think its because I have dry mouth due to not drinking enough water and moving my tongue all day because I'm taking adderall.

 

So yes doctors and dentists adderall can indirectly cause your hair and teeth to fall out.!! LOL!! (not that my teeth have fallen out yet, but its a little scarey. Those I can't live without.

 

 

I pretty much agree with you, Jennalyn.  My hair loss has definitely tapered off since my original post, which is a relief.  My doc said it was due most likely to weight loss or changes in nutrition that followed starting Adderall.  So it's probably indirectly related.  I just need to eat better.  I've started taking vitamins regularly, and that might have helped since I'm not noticing nearly as much hair loss anymore.  And I'm growing a bunch of new little hairs.  On a cold dry day, I look like a porcupine! LOL 
Jennalyn said:

So, here's my theory, see what you all think. I don't think the Adderall is making our hair fall out, in my case I think my eating habits are so awful because I'm on adderall and my body is so messed up that its not absorbing the nutrients I do eat and thats what is making my hair fall out. I don't eat good on adderall. What do you think?

Just like when the dentist told me you can't get gum disease from it. Well I take excellent care of my teeth and I started noticing my gum receeding on one of my teeth. I think its because I have dry mouth due to not drinking enough water and moving my tongue all day because I'm taking adderall.

 

So yes doctors and dentists adderall can indirectly cause your hair and teeth to fall out.!! LOL!! (not that my teeth have fallen out yet, but its a little scarey. Those I can't live without.

 

 

I started Adderall XR the last week of December and I can't afford to lose any hair. I keep watching the front top of my head and I think I've noticed more thinning too. I've been on Levothyroxine for 20+ years and have never really had a thick head of hair. The thyroid sites say I should switch to Armour Thyroid but my Doctor won't prescribe it. The thinning got worse in my 40s. When I mentioned it to my Doctor. She said, "welcome to your 40s!" Evening Primrose Oil is suppose to help.

THANKS!! Primrose oil Really? I'll try it!

Grace said:

I started Adderall XR the last week of December and I can't afford to lose any hair. I keep watching the front top of my head and I think I've noticed more thinning too. I've been on Levothyroxine for 20+ years and have never really had a thick head of hair. The thyroid sites say I should switch to Armour Thyroid but my Doctor won't prescribe it. The thinning got worse in my 40s. When I mentioned it to my Doctor. She said, "welcome to your 40s!" Evening Primrose Oil is suppose to help.

BTW I just found this on AdderalXR from their pdf:

Scroll to the bottom, "Alopecia"

6.2 Adverse Reactions Associated with the Use of Amphetamine, ADDERALL XR,
or ADDERALL
The following adverse reactions have been associated with the use of amphetamine,
ADDERALL XR, or ADDERALL:
Cardiovascular
Palpitations. There have been isolated reports of cardiomyopathy associated with
chronic amphetamine use.
Central Nervous System
Psychotic episodes at recommended doses, overstimulation, restlessness, irritability,
euphoria, dyskinesia, dysphoria, depression, tremor, tics, aggression, anger,
logorrhea, dermatillomania.
Eye Disorders
Vision blurred, mydriasis.
Gastrointestinal
Unpleasant taste, constipation, other gastrointestinal disturbances.
Allergic
Urticaria, rash, hypersensitivity reactions including angioedema and anaphylaxis.
Serious skin rashes, including Stevens-Johnson Syndrome and toxic epidermal
necrolysis have been reported.
Endocrine
Impotence, changes in libido.
Skin
Alopecia.

Interesting conversation!  Glad to read everyone's thoughts.  I've noticed maybe a LITTLE bit more hair loss, but my hair is so damn thick that it would have to be a HUGE loss for me to notice.  I just notice a little more when brushing and washing.  I lean more toward nutrition/weight loss for me.  I've lost a little over 20 lbs and my nutrition has been TERRIBLE.  I'm not hungry, so I don't eat, and because I eat so little, I've found I can eat any kind of junk I want (for the first time in my life) without gaining weight.  Not good!  Need to get back on some vitamins again.  (on Adderall, by the way)

I found this link. Caboki is a concealer you use  while your waiting for your hair to grow back. You can even get a free sample!

http://www.youtube.com/watch?feature=player_embedded&v=pwgqy1KBCBI

Reply to Discussion

RSS

Great Resources for Women with ADHD

© 2014   Created by Terry Matlen, ACSW.   Powered by

Badges  |  Report an Issue  |  Terms of Service